MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GM1831
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the glidewire gold tip sheared off the wire during the procedure.The tip of the wire went off in a branch of the profunda, so it caused no harm to patient, however, they were not able to retrieve the wire tip.The small branch was feeding nowhere so it caused no harm.The patient was stable, and the procedure was a success.Additional information was received on 29-oct-2021.The procedure was a peripheral artery disease (pad) case.
 
Additional Manufacturer Narrative
Implanted date - device not implanted, explanted date - device not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product /lot# combination confirmed there was no problem in them.A search of the complaint file found no other report with the involved product code/ lot # combination from other facilities.Please see mdr 2243441-2021-00060 for the importer report.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received by ashitaka factory on (b)(4), 2021.Visual inspection of the actual sample found exposure of core wire on the distal end.Magnifying inspection of the actual sample found that the gold tip marker had been missing and the core wire tip was exposed all the way around and tapered in the outer diameter.The outer layer of the normal product was removed and compared with the actual sample.The fracture end of the outer layer of the actual sample matched the position of the proximal edge of the gold tip marker of the normal product.The actual sample was inspected under an electron microscope.The fracture end of the outer layer seemed to have been pulled and torn, and multiple creases were observed on the outer surface near the fracture end.The fracture surface of the outer layer was concaved conically, whose shape was found matched with the conical shape of adhesive that bonded the gold tip marker.The core wire tip of the actual sample and of a current product (after the outer layer was removed) was inspected under an electron microscope.The tip shape of both indicated a cut through a sizing cut equipment.From this, it was conceivable that there was no portion missing from the core wire of the actual sample.The outer diameter of the actual sample was measured on the undamaged section and confirmed to meet the control standards.Based on the investigation result, since the fracture surface of the outer layer was concaved conically, whose shape was found matched with the conical shape of adhesive for the gold tip marker, it was presumed that the gold tip marker had been fixed properly to the actual sample.In addition, the fractured end of the outer layer had been tapered in diameter and the location of the fracture matched to the position where the gold tip marker had been seated.From this, it was presumed that, during use, a compressing load applied to the position of the gold tip marker might have caused a step on the actual sample leading to sticking, and when the actual sample in that sticking state was exposed to a tensile load in the removal direction, the gold tip marker might have been dislodged.As the cutting mark by a sizing cut equipment was observed on the core wire tip, it was conceivable that there was no portion missing from the core wire.However, the exact cause of the reported event cannot be definitively determined.Ifu states: "manipulate the guide wire m slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the guide wire m without fluoroscopic confirmation may result in vessel perforation.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire m and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
mary o'neill
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
8002837866
MDR Report Key12813536
Report Number9681834-2021-00207
Device Sequence Number14839722
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public04987350711908
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberGM1831
Device Catalogue NumberGM1831
Device Lot Number210126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown